MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM X 19CM HPS SPHERICAL BUR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 4.5MM X 19CM HPS SPHERICAL BUR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number HPS-H001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken hps-h001 is not expected to be returned for evaluation and review.This complaint of broken device was verified via photographs that were received.The photographs were reviewed by manufacturing engineering and it was determined that the breakage was caused by excessive lateral force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.There have been a total of 10 complaints for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use for this accessory's handpiece, the user is advised the following: precautions: do no apply excessive loading on the shaver blade or bur.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the hps-h001, 4.5mm x 19cm hps spherical bur, device broken mid-shaft during a hip arthroscopy surgery on (b)(6) 2018.It was reported that the device fragment/component was retrieved from the patient.The patient did not sustain any injury from this event.Further information obtained 18jun2018 found that the patient did not require prolonged hospitalization and the patient is listed as healthy.The procedure was completed as normal.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM X 19CM HPS SPHERICAL BUR
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7628379
Report Number1017294-2018-00086
Device Sequence Number13927818
Product Code GFA
UDI-Device Identifier20845854020682
UDI-Public(01)20845854020682(17)230123(10)898656
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/23/2023
Device Catalogue NumberHPS-H001
Device Lot Number898656
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/22/2018
Patient Sequence Number1
Patient Age22 YR
Patient Weight122